Alert archive / Texas / High Wind Watches in 2011

High Wind Watch 1, NWS Midland/Odessa, TX

January 9, 2011

NWS Midland/Odessa, TX issued this high wind watch at Jan 9, 2011, 4:55 AM CST. It took effect at Jan 11, 2011, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2011, 4:55 AM CST (10:55 UTC)
In effect from
Jan 11, 2011, 12:00 AM CST
Expired
Jan 10, 2011, 3:14 PM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WWUS74 KMAF 091055
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CST SUN JAN 9 2011

...HIGH WINDS POSSIBLE IN GUADALUPE PASS AND OTHER GAPS AND PASSES 
IN THE GUADALUPE MOUNTAINS MONDAY NIGHT AND TUESDAY MORNING...

.A STRONG ARCTIC FRONT WILL PUSH THROUGH THE REGION MONDAY NIGHT. 
A TIGHT SURFACE PRESSURE GRADIENT...AND COLD AIR DAMMING UP
AGAINST THE HIGHER TERRAIN...WILL RESULT IN EAST TO NORTHEAST
WINDS OF 40 MPH OR GREATER FUNNELING THROUGH GUADALUPE PASS LATE 
MONDAY NIGHT AND TUESDAY MORNING. THESE WINDS SHOULD SUBSIDE BY
TUESDAY AFTERNOON.  

TXZ258-092200-
/O.NEW.KMAF.HW.A.0001.110111T0600Z-110111T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
355 AM MST SUN JAN 9 2011

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING.  

* TIMING:  LATE MONDAY NIGHT AND TUESDAY MORNING

* WINDS:  NORTHEAST 35 TO 45 MPH...WITH A FEW GUSTS NEAR 60 MPH. 

* IMPACTS:  HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY
            MAINTAINING CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
326 
WWUS74 KMAF 092004
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CST SUN JAN 9 2011

...HIGH WINDS POSSIBLE IN GUADALUPE PASS AND OTHER GAPS AND
PASSES IN THE GUADALUPE MOUNTAINS LATE MONDAY NIGHT AND TUESDAY
MORNING...

.A STRONG ARCTIC FRONT WILL PUSH THROUGH THE REGION MONDAY NIGHT.
A TIGHT SURFACE PRESSURE GRADIENT...AND COLD AIR DAMMING UP
AGAINST THE HIGHER TERRAIN...WILL RESULT IN EAST TO NORTHEAST
WINDS OF 40 MPH OR GREATER FUNNELING THROUGH GUADALUPE PASS LATE
MONDAY NIGHT AND TUESDAY MORNING. THESE WINDS SHOULD SUBSIDE BY
TUESDAY AFTERNOON.

TXZ258-101200-
/O.CON.KMAF.HW.A.0001.110111T0600Z-110111T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
104 PM MST SUN JAN 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

* TIMING: LATE MONDAY NIGHT AND TUESDAY MORNING 

* WINDS: NORTHEAST 35 TO 45 MPH. 

* IMPACTS: HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY 
  MAINTAINING PROPER CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
741 
WWUS74 KMAF 100337
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
937 PM CST SUN JAN 9 2011

...STRONG WESTERLY WINDS TONIGHT INTO EARLY MONDAY MORNING FOR THE
GUADALUPE MOUNTAINS...

...HIGH WINDS POSSIBLE IN GUADALUPE PASS AND OTHER GAPS AND
PASSES IN THE GUADALUPE MOUNTAINS LATE MONDAY NIGHT AND TUESDAY
MORNING...

.STRONG WESTERLY WINDS ARE DEVELOPING TONIGHT IN THE GUADALUPE
MOUNTAINS ASSOCIATED WITH A DEEP UPPER LEVEL LOW MOVING INTO THE
NORTHERN UNITED STATES. THESE WINDS WILL DIMINISH MONDAY MORNING
AS THE UPPER LOW MOVES AWAY FROM THE AREA.

A STRONG ARCTIC FRONT WILL PUSH THROUGH THE REGION MONDAY NIGHT.
A TIGHT SURFACE PRESSURE GRADIENT...AND COLD AIR DAMMING UP
AGAINST THE HIGHER TERRAIN...WILL RESULT IN EAST TO NORTHEAST
WINDS OF 40 MPH OR GREATER FUNNELING THROUGH GUADALUPE PASS LATE
MONDAY NIGHT AND TUESDAY MORNING. THESE WINDS SHOULD SUBSIDE BY
TUESDAY AFTERNOON.

TXZ258-101200-
/O.NEW.KMAF.HW.W.0001.110110T0337Z-110110T1500Z/
/O.CON.KMAF.HW.A.0001.110111T0600Z-110111T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
837 PM MST SUN JAN 9 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST MONDAY. A HIGH
WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. 

* TIMING: THE REMAINDER OF TONIGHT INTO EARLY MONDAY MORNING. THEN
  AGAIN LATE MONDAY NIGHT AND TUESDAY MORNING

* WINDS: WEST 35 TO 45 GUSTING TO 65 MPH THROUGH EARLY MONDAY
  MORNING. NORTHEAST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH BEHIND A
  STRONG COLD FRONT.

* IMPACTS: HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY 
  MAINTAINING PROPER CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-101200-
/O.NEW.KMAF.HW.W.0001.110110T0337Z-110110T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
837 PM MST SUN JAN 9 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST MONDAY. 

* TIMING: TONIGHT INTO EARLY MONDAY MORNING.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 65 MPH. 

* IMPACTS: HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY MAINTAINING
  CONTROL. LOOSE OBJECTS COULD BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
886 
WWUS74 KMAF 101035
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CST MON JAN 10 2011

...STRONG WESTERLY THIS MORNING IN THE GUADALUPE MOUNTAINS...

...HIGH WINDS POSSIBLE IN GUADALUPE PASS AND OTHER GAPS AND
PASSES IN THE GUADALUPE MOUNTAINS LATE TONIGHT AND TUESDAY
MORNING...

.STRONG WESTERLY WINDS ASSOCIATED WITH A DEEP UPPER LOW OVER THE
ROCKY MOUNTAINS WAS RESULTING IN STRONG WESTERLY WINDS IN THE
GUADALUPE MOUNTAINS THIS MORNING.  THESE WINDS WILL DIMINISH
MONDAY MORNING AS THE UPPER LOW MOVES AWAY FROM THE AREA.

A STRONG ARCTIC FRONT WILL PUSH THROUGH THE REGION TONIGHT.
A TIGHT SURFACE PRESSURE GRADIENT...AND COLD AIR DAMMING UP
AGAINST THE HIGHER TERRAIN...WILL RESULT IN EAST TO NORTHEAST
WINDS OF 40 MPH OR GREATER FUNNELING THROUGH GUADALUPE PASS LATE
MONDAY NIGHT AND TUESDAY MORNING.  THESE WINDS SHOULD SUBSIDE BY
TUESDAY AFTERNOON.

TXZ258-102015-
/O.CON.KMAF.HW.W.0001.000000T0000Z-110110T1500Z/
/O.CON.KMAF.HW.A.0001.110111T0600Z-110111T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
335 AM MST MON JAN 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...
 
* TIMING: THROUGH MID MORNING.  LATE TONIGHT AND TUESDAY MORNING.

* WINDS: WEST WINDS 35 TO 45 MPH GUSTING TO 65 MPH THIS MORNING.
  NORTHEAST 35 TO 45 MPH BEHIND A STRONG COLD FRONT TONIGHT.

* IMPACTS: HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY 
  MAINTAINING PROPER CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-101500-
/O.CON.KMAF.HW.W.0001.000000T0000Z-110110T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
335 AM MST MON JAN 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* TIMING: THROUGH MID MORNING.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 65 MPH.

* IMPACTS: HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY MAINTAINING
  CONTROL.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ047-048-053-101500-
/O.NEW.KMAF.FG.Y.0001.110110T1035Z-110110T1500Z/
BORDEN-SCURRY-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...COLORADO CITY
435 AM CST MON JAN 10 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

FOG HAS DEVELOPED BEHIND A COLD FRONT WHICH LIE ACROSS THE WESTERN
LOW ROLLING PLAINS.  

* VISIBILITY: 1/4 AT TIMES.

* IMPACTS: POOR VISIBILITIES RESULTING IN HAZARDOUS DRIVING CONDITIONS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN FOG REDUCES VISIBILITY TO A
QUARTER MILE OR LESS.

&&

$$
859 
WWUS74 KMAF 101151
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 AM CST MON JAN 10 2011

...STRONG WESTERLY THIS MORNING IN THE GUADALUPE MOUNTAINS...

...HIGH WINDS POSSIBLE IN GUADALUPE PASS AND OTHER GAPS AND
PASSES IN THE GUADALUPE MOUNTAINS LATE TONIGHT AND TUESDAY
MORNING...

.STRONG WESTERLY WINDS ASSOCIATED WITH A DEEP UPPER LOW OVER THE
ROCKY MOUNTAINS WAS RESULTING IN STRONG WESTERLY WINDS IN THE
GUADALUPE MOUNTAINS THIS MORNING.  THESE WINDS WILL DIMINISH
MONDAY MORNING AS THE UPPER LOW MOVES AWAY FROM THE AREA.

A STRONG ARCTIC FRONT WILL PUSH THROUGH THE REGION TONIGHT.  A
TIGHT SURFACE PRESSURE GRADIENT...AND COLD AIR DAMMING UP AGAINST
THE HIGHER TERRAIN...WILL RESULT IN EAST TO NORTHEAST WINDS OF
40 MPH OR GREATER FUNNELING THROUGH GUADALUPE PASS LATE MONDAY
NIGHT AND TUESDAY MORNING.  THESE WINDS SHOULD SUBSIDE BY TUESDAY
AFTERNOON.

TXZ047-048-053-101300-
/O.CAN.KMAF.FG.Y.0001.000000T0000Z-110110T1500Z/
BORDEN-SCURRY-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...COLORADO CITY
551 AM CST MON JAN 10 2011

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
DENSE FOG ADVISORY. 

ONLY PATCHY LIGHT FOG IS EXPECTED OVER THE WESTERN LOW ROLLING
PLAINS THIS MORNING.  THEREFORE...THE DENSE FOG ADVISORY HAS BEEN
CANCELLED.

$$

TXZ258-102000-
/O.CON.KMAF.HW.W.0001.000000T0000Z-110110T1500Z/
/O.CON.KMAF.HW.A.0001.110111T0600Z-110111T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
451 AM MST MON JAN 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

* WINDS: WEST WINDS 35 TO 45 MPH GUSTING TO 65 MPH THIS MORNING. 
  NORTHEAST 35 TO 45 MPH BEHIND A STRONG COLD FRONT TONIGHT. 

* IMPACTS: HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY 
  MAINTAINING PROPER CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-101500-
/O.CON.KMAF.HW.W.0001.000000T0000Z-110110T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
451 AM MST MON JAN 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 65 MPH.

* IMPACTS: HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY 
  MAINTAINING CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
378 
WWUS74 KMAF 102114
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CST MON JAN 10 2011

...LOCALLY STRONG NORTHEAST WINDS POSSIBLE LATE TONIGHT THROUGH
TUESDAY MORNING ACROSS THE GUADALUPE MOUNTAINS...INCLUDING
GUADALUPE PASS...

.A STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE REGION THIS
EVENING AND TONIGHT. MUCH COLDER AIR WILL FUNNEL THROUGH MOUNTAIN
GAPS AND PASSES...RESULTING IN LOCALLY STRONG NORTHEAST WINDS OF
35 TO 45 MPH. THESE WINDS SHOULD SUBSIDE BY TUESDAY AFTERNOON.

TXZ258-111100-
/O.UPG.KMAF.HW.A.0001.110111T0600Z-110111T1800Z/
/O.NEW.KMAF.HW.W.0002.110111T0600Z-110111T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
214 PM MST MON JAN 10 2011

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: LATE TONIGHT THROUGH TUESDAY MORNING. 

* WINDS: NORTHEAST WINDS OF 35 TO 45 MPH...ESPECIALLY THROUGH
  MOUNTAINS GAPS AND PASSES.

* IMPACTS: HIGH PROFILE VEHICLES COULD HAVE DIFFICULTY 
  MAINTAINING PROPER CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 9, 4:42 AM CST, 13 minutes earlier.

Area forecast discussion, Jan 9, 4:42 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CST SUN JAN 9 2011

.DISCUSSION...
AN UA TROUGH WAS MOVING EASTWARD OVER THE REGION EARLY THIS MORNING
WITH ALL THE ASSOCIATED PRECIPITATION WELL EAST OF THE FORECAST
AREA.  NORTHWEST FLOW ALOFT WILL COME TO PREVAIL OVER THE REGION
THIS AFTERNOON...THEN INCREASE TONIGHT AND MONDAY AS A STRONG
SHORTWAVE TROUGH WHEELS SOUTHEASTWARD ACROSS THE ROCKIES AROUND A
LARGE CUTOFF LOW CURRENTLY OVER NORTHERN ROCKIES.  THERE WILL BE A
FEW FIRE WEATHER CONCERNS DUE TO THE WARMUP EXPECTED UNDER THE ABOVE
INFLUENCES...SO WILL ELABORATE IN THE FIRE WEATHER DISCUSSION BELOW.
AS MENTIONED...TEMPERATURES WILL WARM TODAY AS SOME OF THE WESTERLY
FLOW ALOFT MIXES DOWN TO THE SURFACE.  THE RESULTANT DOWNSLOPE WINDS
WILL AID IN WARMING TEMPERATURES A FEW DEGREES ABOVE NORMAL THIS
AFTERNOON.  WINDS MAY RISE TO 40 MPH OR GREATER FOR A FEW HOURS IN
GUADALUPE PASS THIS AFTERNOON...BUT THINK IT WILL BE A MARGINAL HIGH
WIND EVENT AND WILL NOT ISSUE A HIGH WIND WARNING.  THE
AFOREMENTIONED CUTOFF LOW WILL WOBBLE SOUTHEASTWARD AND BE LOCATED
OVER THE NORTHERN PLAINS MONDAY AFTERNOON.  VERY COLD AIR UNDER AND
IN THE WAKE OF THE POTENT SHORTWAVE TROUGH SWINGING AROUND IT WILL
BE DRIVEN SOUTH TODAY AND TONIGHT...THEN INTO SOUTHEAST NEW
MEXICO...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS
LATE MONDAY AFTERNOON.

AHEAD OF THIS ARCTIC FRONT ON MONDAY...HIGH TEMPERATURES WILL BE
FAIRLY WARM AGAIN AS DOWNSLOPE WINDS AGAIN AID THE WARMUP.  THE ONLY
COOLING WILL LIKELY BE SEEN IN THE ABOVE MENTIONED LOCATIONS THAT
WILL BE FIRST IN LINE FOR THE COLD AIRMASS.  THE WEST/NORTHWEST LOW
ALOFT OVER THE REGION MAY RESULT IN STRONG WINDS IN THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS MONDAY AFTERNOON...BUT WILL ALLOW
THE DAY SHIFT TODAY TO TAKE A PEEK BEFORE A HIGH WIND WATCH OR
WARNING IS ISSUED.  COLD AIR WILL OVERSPREAD MOST OF THE AREA MONDAY
NIGHT ON BRISK...GUSTY NORTH TO NORTHEAST WINDS DUE TO STRONG SURFACE
PRESSURE RISES AND A STRONG SURFACE PRESSURE GRADIENT BEHIND THE
FRONTAL BOUNDARY.  HAVE LEFT THE STRONGER SURFACE WINDS INSERTED BY
THE PREVIOUS SHIFT FOR MONDAY NIGHT.  WILL ISSUE A HIGH WIND WATCH
FOR GUADALUPE PASS MONDAY NIGHT AS THE SAID SURFACE PRESSURE
GRADIENT AND COLD AIR DAMMING AGAINST THE HIGHER TERRAIN APPEARS TO
BE ENOUGH FOR SUSTAINED WINDS OF 40 MPH OR GREATER FOR SEVERAL HOURS
AS THE COLD AIR SQUEEZES THROUGH THE PASS.  THE HIGH WIND WATCH WILL
RUN FROM 10/06Z TO 10/18Z.

COLDER AIR WILL REMAIN OVER THE REGION TUESDAY AND WEDNESDAY WITH
READINGS ROUGHLY 15 TO 20 DEGREES BELOW NORMAL.  ANOTHER LESS
AMPLIFIED SHORTWAVE TROUGH IS NOW INDICATED BY THE LATEST MODEL RUNS
TO MOVE ASHORE THE WEST COAST TUESDAY...THEN TRANSLATE OVER THE AREA
WEDNESDAY.  THERE ARE SOME INDICATIONS EASTERLY UPSLOPE FLOW ON THE
WESTERN FRINGE OF THE ARCTIC AIRMASS...ALONG WITH THE SAID WAVE...
COULD SQUEEZE OUT LIGHT PRECIPITATION OVER SOUTHEAST NEW MEXICO
...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS LATE
TUESDAY NIGHT AND WEDNESDAY.  MORE THAN LIKELY IF THIS OCCURS...THE
PRECIPITATION WOULD FALL AS FREEZING DRIZZLE OR FREEZING RAIN.
SINCE THE AIRMASS IS SO DRY...AND THERE IS A WHOLE PASSEL OF
SOLUTIONS...WILL NOT ADD ANY MENTION IN THE FORECAST FOR NOW.  THE
COLD AIRMASS WILL TENACIOUSLY CLING TO THE REGION WEDNESDAY NIGHT
AND THURSDAY...ALTHOUGH SOME OF THE HIGHER TERRAIN WILL LIKELY SEE
WARMER TEMPERATURES BY THURSDAY AFTERNOON.  ANOTHER SHORTWAVE TROUGH
WILL DROP SOUTHEASTWARD OUT OF THE FOUR CORNERS REGION THURSDAY AND
FRIDAY...THEN OVER THE AREA FRIDAY NIGHT.  IT DOES NOT APPEAR WE
WILL HAVE ENOUGH MOISTURE RETURN BY THEN FOR ANY MEANINGFUL
PRECIPITATION CHANCES.  THE FLOW ALOFT MAY STAY AMPLIFIED ENOUGH FOR
ANOTHER ARCTIC AIRMASS TO DROP IN THE AREA NEXT WEEKEND...BUT THERE
IS TOO MUCH UNCERTAINTY TO COOL TEMPERATURES OFF MUCH AT THIS TIME.

&&

.AVIATION...
NO MAJOR AVIATION CONCERNS NEXT 24 HRS...AS ALL TERMINALS VFR.  WV
IMAGERY SHOWS ALL BUT THE ERN CWA ON THE BACKSIDE OF THE UPPER
TROUGH...FOLLOWED BY WESTERLY SFC FLOW.  THIS SHOULD INCREASE AND
BECOME GUSTY BY LATE MORNING AS MIXING COMMENCES AND A SFC TROUGH
CONTINUES SINKING SOUTH INTO TEXAS.  WINDS SHOULD BACK TO SW AND
SLACKEN AFTER SUNSET.

&&

.FIRE WEATHER...
INCREASING WESTERLY FLOW ALOFT OVER THE REGION TODAY WILL RESULT IN
WESTERLY DOWNSLOPE WINDS AT THE SURFACE...AND WARMER TEMPERATURES.
A FEW LOCATIONS FROM THE LEE OF THE DAVIS MOUNTAINS ACROSS THE
STOCKTON PLATEAU AND TRANS PECOS COULD SEE AT LEAST NEAR CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AS A RESULT.  SINCE IT IS NOT
CERTAIN WHETHER 20 MPH 20 FOOT WIND SPEEDS...OR RH/S AT OR BELOW 15
PERCENT WILL OCCUR FOR SEVERAL HOURS...WILL NOT ISSUE A RED FLAG
WARNING.  FUEL CONDITIONS ARE STILL IN BAD SHAPE THOUGH...SO ANY
FIRES THAT START WILL TEND TO RUN.

WEST TO NORTHWEST FLOW ALOFT WILL BE A LITTLE STRONGER MONDAY.
SINCE TEMPERATURES ARE NOT EXPECTED TO BE QUITE AS WARM...MINIMUM
AFTERNOON RH/S WILL LIKELY STAY ABOVE 15 PERCENT AREAWIDE.
HOWEVER...LOCATIONS ALONG AND SOUTH OF INTERSTATE 10 COULD HAVE NEAR
CRITICAL FIRE WEATHER CONDITIONS FROM LATE MONDAY MORNING THROUGH
THE AFTERNOON.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

44/67
Hazardous weather outlook, Jan 9, 4:35 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CST SUN JAN 9 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
435 AM CST SUN JAN 9 2011 /335 AM MST SUN JAN 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO.  THESE DOWNSLOPE
AND DRYING WINDS WILL WARM AFTERNOON TEMPERATURES SUFFICIENTLY DROP
RELATIVE HUMIDITIES TO THE 15 TO 25 PERCENT RANGE.  AS A RESULT...ISOLATED...
BRIEF RED FLAG CONDITIONS MAY BE POSSIBLE ON THE EASTERN SLOPES OF
THE DAVIS MOUNTAINS...THE WESTERN STOCKTON PLATEAU...AND PORTIONS OF
THE UPPER TRANS PECOS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ARCTIC COLD FRONT WILL MOVE THROUGH WEST TEXAS AND SOUTHEAST NEW
MEXICO MONDAY NIGHT.  NORTHEAST TO EAST WINDS OF 35 TO 45 MPH WITH GUSTS
TO 60 MPH WILL BE POSSIBLE THROUGH GUADALUPE PASS FROM MONDAY NIGHT
AFTER MIDNIGHT THROUGH TUESDAY MORNING.  AS A RESULT...A HIGH WIND WATCH
HAS BEEN ISSUED.  OTHERWISE...FALLING TEMPERATURES AND BRISK NORTHEASTERLY
WINDS BEHIND THE FRONT WILL RESULT IN LOW WIND CHILL VALUES...ESPECIALLY
EARLY TUESDAY MORNING ACROSS THE PERMIAN BASIN.  MORNING LOWS TUESDAY
WILL DROP WELL BELOW FREEZING EVERYWHERE BUT SOUTHEAST BREWSTER COUNTY
AND SOUTH TERRELL COUNTY ALONG THE RIO GRANDE...WHILE AFTERNOON HIGHS
ARE EXPECTED TO STRUGGLE TO CLIMB ABOVE FREEZING ACROSS THE PORTIONS
OF THE WESTERN LOW ROLLING PLAINS AND LEA COUNTY...NEW MEXICO.  SIMILAR
TEMPERATURES ARE EXPECTED WEDNESDAY MORNING AND AFTERNOON...ALTHOUGH
WINDS SHOULD BE LESS THAN MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

Nearby

High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.